Alert archive / Delaware / Special Weather Statements in 2014

Special Weather Statement, NWS Philadelphia/Mount Holly

October 8, 2014Sussex County, Delaware

NWS Philadelphia/Mount Holly issued this special weather statement at Oct 8, 2014, 12:59 AM EDT for Sussex County, Delaware. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 8, 2014, 12:59 AM EDT (04:59 UTC)
Expired
Oct 8, 2014, 1:30 AM EDT
In force
31 min
Issued by
NWS Philadelphia/Mount Holly

County Sussex County, DE

The radar

The Dover AFB radar (KDOX), 4 km from the middle of the area, began a volume at 05:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 5.0 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2014-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 96 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2014-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 146 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
96 J/kg
Mixed-layer CIN
-137 J/kg
Mixed-layer LCL
1222 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
146 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

180 
WWUS81 KPHI 080459
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1259 AM EDT WED OCT 8 2014

DEZ003-080530-
INLAND SUSSEX DE-
1259 AM EDT WED OCT 8 2014

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SUSSEX COUNTY...

AT 1256 AM EDT...A STRONG THUNDERSTORM WAS NEAR ELLENDALE...MOVING
NORTHEAST AT 40 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. 

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS. 

THIS STORM WILL BE NEAR MILTON AROUND 110 AM AND SLAUGHTER BEACH
AROUND 120 AM.

LAT...LON 3881 7561 3884 7557 3884 7556 3895 7536
      3894 7531 3893 7532 3887 7524 3885 7523
      3879 7516 3867 7545

$$

FORECASTER: HEAVENER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Oct 7, 8:55 PM EDT, 4 hours 4 minutes earlier.

Area forecast discussion, Oct 7, 8:55 PM EDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
855 PM EDT TUE OCT 7 2014

.SYNOPSIS...
A COLD FRONT WILL CROSS OUR AREA LATE TONIGHT INTO EARLY
WEDNESDAY. HIGH PRESSURE WILL THEN BRIEFLY BUILD INTO THE MID
ATLANTIC REGION LATER WEDNESDAY THROUGH THURSDAY. FOR THE END OF
THE WEEK, A WEAK AREA OF LOW PRESSURE MAY DEVELOP ALONG A NEARBY
FRONTAL BOUNDARY FRIDAY. THIS BOUNDARY WILL LINGER SOUTH OF OUR
AREA OVER THE WEEKEND, BEFORE POSSIBLY MOVING NORTH AS A WARM
FRONT MONDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
THE AXIS OF A MID LEVEL TROUGH EXTENDED FROM LOWER MICHIGAN TO
WESTERN OHIO TO EASTERN KENTUCKY THIS EVENING. THE FEATURE WILL
CONTINUE TO TAKE ON A NEGATIVE TILT DURING THE NIGHT AS IT ROTATES
AROUND THE MID LEVEL LOW OVER WESTERN ONTARIO. THE AXIS OF THE
TROUGH SHOULD PASS OVER OUR REGION BETWEEN ABOUT 300 AM AND 600
AM. A SURFACE COLD FRONT FROM THE WEST SHOULD MOVE THROUGH EASTERN
PENNSYLVANIA, NORTHEASTERN MARYLAND, DELAWARE AND NEW JERSEY
ALMOST COINCIDENT WITH THE MID LEVEL TROUGH.

SHOWERS IN ADVANCE OF THE MID LEVEL TROUGH EXTENDED FROM THE
EASTERN GREAT LAKES DOWN TO VIRGINIA AND THE CHESAPEAKE BAY REGION
THIS EVENING. THE SHOWERS WILL CONTINUE TO LIFT NORTHEASTWARD AND
THEY WILL AFFECT OUR FORECAST AREA OVERNIGHT.

ISOLATED THUNDERSTORMS ARE ANTICIPATED DURING THE NIGHT IN
ASSOCIATION WITH THE DYNAMIC MID LEVEL SYSTEM. ALSO, INSTABILITY
IS EXPECTED TO INCREASE, ESPECIALLY NEAR THE COAST.

A LOW LEVEL SOUTH SOUTHWESTERLY WIND JET WILL BE LOCATED OVERHEAD
DURING THE NIGHT. THERE REMAINS SOME CONCERN THAT ANY CONVECTION
COULD MIX SOME STRONG WIND GUSTS TO THE SURFACE, SO WE CONTINUE TO
MENTION THAT POTENTIAL IN THE FORECAST AND IN THE HAZARDOUS
WEATHER OUTLOOK.

A SOUTHERLY SURFACE WIND IS EXPECTED TO SHIFT TO THE SOUTHWEST
AND WEST WITH THE ARRIVAL OF THE COLD FRONT LATE TONIGHT. MINIMUM
TEMPERATURES ARE FORECAST TO RANGE MAINLY FROM THE MIDDLE 50S TO
THE LOWER 60S.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
THE FRONT AND SHORT WAVE WILL LIFT NORTH OF THE AREA AROUND AND
SHORTLY AFTER SUNRISE, SO ANY SHOWER ACTIVITY WILL MOVE NORTH OF
THE AREA WITH THEM. WE THEN EXPECT SKIES TO MOSTLY CLEAR OUT
THROUGH THE DAY, ALTHOUGH THERE MAY BE SOME STRATOCU DEVELOP IN
THE WESTERLY FLOW TO OUR NORTHWEST THAT MAY FILTER ACROSS THE
AREA. WINDS WILL ONCE AGAIN BE QUITE GUSTY DURING THE DAY AS WE
BEGIN TO BECOME WELL MIXED WITH GUSTS OF AT LEAST 20-25 MPH.

TEMPERATURES SHOULD WARM QUITE NICELY WITH THE AMOUNT OF SUN
EXPECTED AND END UP SEVERAL DEGREES ABOVE NORMAL. A BLEND OF MIXED
ECMWF 925MB TEMPS, MAV/MET MOS, AND MOSGUIDE WAS USED FOR DAYTIME
HIGHS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
A RATHER QUIET START TO THE LONG TERM PERIOD AS SURFACE HIGH
PRESSURE WILL BE BUILDING ACROSS THE MID ATLANTIC REGION WEDNESDAY
NIGHT THROUGH THURSDAY, WITH A LONG WAVE TROUGH REMAINING
OVERHEAD. A COOL, DRY AIR MASS WILL BE SETTLING ACROSS THE REGION
WITH NEAR AVERAGE EARLY OCTOBER TEMPERATURES, AS LOWS BOTTOM OUT
IN THE 40S TO LOWER 50S WEDNESDAY NIGHT FOLLOWED BY HIGHS MAINLY
IN THE 60S TO AROUND 70 DEGREES THURSDAY.

FROM HERE, THE FORECAST BECOMES A BIT MORE TRICKY FOR THE END OF
THE WORK WEEK AND INTO THE WEEKEND. THE GFS, ECMWF, AND OTHERS ALL
INDICATE THAT A FRONTAL BOUNDARY SHOULD SET-UP EITHER NEAR OR JUST
TO THE SOUTH OF OUR AREA LATE THURSDAY NIGHT INTO FRIDAY. IN
ADDITION, A WEAK SURFACE LOW MAY FORM ALONG THIS FRONT AROUND THE
LOWER OHIO VALLEY AND THEN MOVE EAST ALONG THE BOUNDARY THROUGH
FRIDAY AND FRIDAY NIGHT. UNCERTAINTY STILL REMAINS WITH REGARDS TO
THE PLACEMENT OF THE FRONTAL BOUNDARY AND THE EVENTUAL DEVELOPMENT
AND TRACK OF POSSIBLE WEAK LOW PRESSURE, WITH THESE FACTORS
ULTIMATELY AFFECTING THE TIMING AND EXTENT OF PRECIPITATION ACROSS
OUR REGION. AT THIS TIME, THE BULK OF THE PRECIP ASSOCIATED WITH
THESE FEATURES LOOKS TO OCCUR FROM THE LATTER PART OF FRIDAY
THROUGH FRIDAY NIGHT, AND WE HAVE HIGH CHANCE POPS FOCUSED DURING
THIS TIME FRAME, WITH THE LONGEST DURATION OF STEADIER RAIN
EXPECTED FOR THE SOUTHEAST HALF OF THE FORECAST AREA AS THE WEAK
SURFACE LOW EMERGES EAST AND OFF THE COAST EARLY SATURDAY MORNING.

SOME MODEL DIFFERENCES CONTINUE THROUGH THE WEEKEND REGARDING THE
PLACEMENT OF THE LINGERING FRONT TO OUR SOUTH. OVERALL, THE MODELS
TEND TO SETTLE THE BOUNDARY FARTHER SOUTH AS HIGH PRESSURE FROM
AROUND THE GREAT LAKES NOSES IN ACROSS THE NORTHEAST TO NORTHERN
MID ATLANTIC STATES. HOWEVER, THERE WILL LIKELY BE SOME LINGERING
PRECIP AROUND, ESPECIALLY FOR OUR SOUTHERN ZONES, AND THIS IS
WHERE WE HAVE FOCUSED HIGHEST CHANCE POPS. AS MODEL SOLUTIONS
BECOME CLOSER IN AGREEMENT, WE CAN BETTER DETERMINE THE TIMING AND
EXTENT OF PRECIP ACROSS THE FORECAST AREA.

TOWARDS THE END OF THE LONG TERM PERIOD, MODEL SOLUTIONS TEND TO
DIVERGE EVEN MORE. AN UPPER LEVEL TROUGH LOOKS TO DEVELOP ACROSS
THE PLAINS STATES DURING THE MONDAY TO TUESDAY TIME FRAME, WITH
SUBSEQUENT UPPER RIDGING TAKING SHAPE ALONG THE EAST COAST. THERE
ARE DIFFERENCES WITH REGARDS TO THE STRENGTH AND EXTENT OF THIS
UPPER TROUGH AND POSSIBLE LOW PRESSURE DEVELOPING, AS THE ECMWF
DEVELOPS LOW PRESSURE OVER THE SOUTHERN PLAINS AND THE GFS SHOWS
LOW PRESSURE FORMING ACROSS THE UPPER MIDWEST. WITH THESE
DIFFERENCES IN MODEL SOLUTIONS, MUCH UNCERTAINTY EXISTS WITH
REGARDS TO THE TIMING AND ADVANCEMENT OF A POSSIBLE WARM FRONT
ACROSS OUR REGION MONDAY. FOR NOW, WE WENT WITH A BLEND OF WPC
GUIDANCE WITH CONTINUITY FOR TEMPERATURES, WINDS, AND PRECIP
CHANCES.

&&

.AVIATION /01Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

VARIABLE CONDITIONS ARE ANTICIPATED OVERNIGHT AS AN AREA OF
SHOWERS AND SCATTERED THUNDERSTORMS LIFTS NORTHEASTWARD THROUGH
OUR REGION. CONDITIONS SHOULD FAVOR VFR AND MVFR. HOWEVER, IFR
CONDITIONS ARE POSSIBLE FOR A SHORT TIME IN THE HEAVIER SHOWERS.

A COLD FRONT FROM THE WEST SHOULD PASS THROUGH OUR REGION BETWEEN
ABOUT 0800Z AND 1100Z. CONDITIONS ARE FORECAST TO IMPROVE TO VFR
WITH A CLEARING SKY FOR WEDNESDAY AS DRY AIR ARRIVES IN THE WAKE
OF THE FRONT.

A SOUTHERLY WIND AROUND 6 TO 12 KNOTS IS ANTICIPATED FOR MUCH OF
THE NIGHT. WE CONTINUE TO MENTION LOW LEVEL WIND SHEAR DUE TO THE
EXPECTED LOW LEVEL SOUTH SOUTHWESTERLY WIND JET BEING OVERHEAD
FROM ABOUT 0200Z UNTIL 0800Z.

THE WIND DIRECTION IS EXPECTED TO SHIFT TO THE SOUTHWEST AND WEST
FOLLOWING THE PASSAGE OF THE COLD FRONT. A GUSTY WEST WIND IS
FORECAST FOR WEDNESDAY. SUSTAINED SPEEDS SHOULD BE AROUND 10 TO 14
KNOTS WITH GUSTS INTO THE 20S.

OUTLOOK...
WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...VFR CONDITIONS ARE
EXPECTED WITH WESTERLY WINDS.

FRIDAY THROUGH SUNDAY...MOSTLY VFR CONDITIONS THROUGH THE PERIOD,
BUT SCATTERED SHOWERS/RAIN WITH MVFR CIGS/VSBYS ARE POSSIBLE AT
TIMES, ESPECIALLY FOR OUR SOUTHERN TAF SITES, INCLUDING KACY,
KMIV, KILG, AND KPHL.

&&

.MARINE...
SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL WATERS. THE ADVISORY
FOR DELAWARE BAY WILL REMAIN ENDING AT 6 AM. NOT CONFIDENT ENOUGH
ON ANY WIND GUSTS MIXING DOWN TO THE SURFACE DURING THE DAY
WEDNESDAY TO EXTEND. THE ADVISORY ON THE OCEAN REMAINS AS IS AS
SEAS WILL REMAIN ELEVATED INTO WEDNESDAY ONCE THE INCREASE LATER
THIS EVENING.

A COLD FRONT WILL MOVE THROUGH TONIGHT AND WILL BRING AN AREA OF
SHOWERS AND POSSIBLY THUNDERSTORMS TO THE WATERS. THERE COULD BE
SOME LOCALLY STRONG WIND GUSTS WITH ANY OF THE STRONGER SHOWERS OR
THUNDERSTORMS AS WINDS ABOVE THE SURFACE ARE QUITE STRONG. WE DO
NOT BELIEVE IT WOULD BE A LONG DURATION WIND GUST EVENT TO NEED A
GALE WARNING SINCE THE GUSTS WOULD MORE LIKELY OCCUR WITH ANY
CONVECTION.

OUTLOOK...
WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...SUB-ADVISORY CONDITIONS
ARE EXPECTED.

FRIDAY THROUGH SUNDAY...SUB-ADVISORY CONDITIONS ARE EXPECTED TO
CONTINUE AT THIS TIME. SOME SCATTERED SHOWERS/RAIN ARE POSSIBLE AT
TIMES THROUGH THIS PERIOD WHICH COULD TEMPORARILY REDUCE
VISIBILITIES, ESPECIALLY FOR OUR SOUTHERN WATERS.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT WEDNESDAY FOR ANZ450>455.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR ANZ430-431.

&&

SYNOPSIS...KLINE
NEAR TERM...IOVINO
SHORT TERM...ROBERTSON
LONG TERM...KLINE
AVIATION...IOVINO/KLINE
MARINE...KLINE/ROBERTSON
Hazardous weather outlook, Oct 7, 4:04 PM EDT, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
404 PM EDT TUE OCT 7 2014

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-082015-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
404 PM EDT TUE OCT 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WITH STRONG WIND GUSTS ARE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-082015-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
404 PM EDT TUE OCT 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WITH STRONG WIND GUSTS ARE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Oct 7, 9:00 PM EDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
900 PM EDT TUE OCT 7 2014

MDZ015-020-080145-
CAROLINE MD-QUEEN ANNE'S MD-
900 PM EDT TUE OCT 7 2014

...A STRONG THUNDERSTORM WILL AFFECT EASTERN QUEEN ANNE'S AND
NORTHERN CAROLINE COUNTIES...

AT 854 PM EDT...A STRONG THUNDERSTORM WAS NEAR STARR...MOVING
NORTHEAST AT 45 MPH. THIS STORM WILL BE NEAR BARCLAY AROUND 910 PM
AND TEMPLEVILLE AROUND 920 PM.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND
ON ROADS AND FILL POOR DRAINAGE AREAS.

LAT...LON 3925 7582 3925 7575 3914 7574 3910 7575
      3908 7574 3901 7574 3892 7599 3894 7611
      3904 7618

FORECASTER: GORSE
Special weather statement, Oct 7, 9:18 PM EDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
918 PM EDT TUE OCT 7 2014

MDZ019-020-080200-
CAROLINE MD-TALBOT MD-
918 PM EDT TUE OCT 7 2014

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN TALBOT AND NORTHERN
CAROLINE COUNTIES...

AT 915 PM EDT...A STRONG THUNDERSTORM WAS NEAR CORDOVA...MOVING
NORTHEAST AT 40 MPH. THIS STORM WILL BE NEAR RIDGELY AROUND 930 PM
AND GREENSBORO AROUND 940 PM.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS.

LAT...LON 3892 7608 3894 7604 3892 7595 3895 7595
      3896 7594 3897 7594 3901 7591 3910 7575
      3898 7573 3885 7573 3876 7603

FORECASTER: GORSE
Special weather statement, Oct 7, 11:53 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1153 PM EDT TUE OCT 7 2014

DEZ002-003-MDZ019-020-080500-
CAROLINE MD-INLAND SUSSEX DE-KENT DE-TALBOT MD-
1153 PM EDT TUE OCT 7 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN SUSSEX...
SOUTHEASTERN TALBOT...SOUTHERN CAROLINE AND SOUTHERN KENT COUNTIES...

AT 1147 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
HARMONY TO TANYARD TO TRAPPE TO CAMBRIDGE...MOVING EAST AT 35 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THESE STORMS WILL BE NEAR PRESTON...CHOPTANK...AND CHOPTANK AROUND
MIDNIGHT...ANDREWSVILLE...ANDREWSVILLE...SMITHVILLE...AND SMITHVILLE
AROUND 1210 AM...FARMINGTON...AND FEDERALSBURG AROUND 1220 AM AND
HOUSTON AROUND 1230 AM.

LAT...LON 3860 7613 3874 7605 3883 7590 3898 7538
      3899 7530 3893 7530 3893 7532 3886 7523
      3871 7531 3862 7569 3868 7576 3867 7579
      3869 7581 3870 7586 3866 7595 3860 7598
      3857 7602

FORECASTER: HEAVENER
Local storm report, Oct 8, 12:34 AM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1234 AM EDT WED OCT 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     TSTM WND DMG     PRESTON                 38.71N  75.91W
10/08/2014                   CAROLINE           MD   911 CALL CENTER

            WIRES AND TREE LIMBS DOWN

&&

EVENT NUMBER PHI1400746

STAFF
Special weather statement, Oct 8, 12:37 AM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1237 AM EDT WED OCT 8 2014

DEZ002-NJZ021>024-080530-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-CUMBERLAND NJ-
KENT DE-
1237 AM EDT WED OCT 8 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL CAPE MAY...
CUMBERLAND...EAST CENTRAL KENT AND WESTERN ATLANTIC COUNTIES...

AT 1233 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
BOWERS TO FREDERICA TO HOUSTON...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THESE STORMS WILL BE NEAR FORTESQUE AROUND 1250 AM...NEWPORT AROUND
100 AM...CUMBERLAND AROUND 110 AM...MIZPAH AROUND 120 AM AND ESTELL
MANOR AROUND 130 AM.

LAT...LON 3893 7549 3920 7547 3923 7540 3921 7538
      3920 7518 3929 7526 3929 7530 3960 7474
      3937 7467 3913 7469 3908 7491 3916 7490
      3918 7502 3921 7504 3920 7511 3917 7513
      3920 7518 3921 7538 3906 7539 3898 7530

FORECASTER: HEAVENER
Special weather statement, Oct 8, 12:59 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1259 AM EDT WED OCT 8 2014

DEZ003-080530-
INLAND SUSSEX DE-
1259 AM EDT WED OCT 8 2014

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SUSSEX COUNTY...

AT 1256 AM EDT...A STRONG THUNDERSTORM WAS NEAR ELLENDALE...MOVING
NORTHEAST AT 40 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THIS STORM WILL BE NEAR MILTON AROUND 110 AM AND SLAUGHTER BEACH
AROUND 120 AM.

LAT...LON 3881 7561 3884 7557 3884 7556 3895 7536
      3894 7531 3893 7532 3887 7524 3885 7523
      3879 7516 3867 7545

FORECASTER: HEAVENER

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 12:51 AM EDTSpecial Marine WarningPHI54 min
Oct 8, 1:20 AM EDTSpecial Weather StatementPHIAtlantic, Ocean40 min
Oct 8, 1:27 AM EDTSpecial Marine WarningPHI63 min
Oct 8, 1:31 AM EDTSpecial Marine WarningPHI29 min
Oct 8, 1:35 AM EDTTornado WarningPHIOcean25 min
Oct 7, 9:00 PM EDTSpecial Weather StatementPHIQueen Anne's45 min
Oct 7, 9:18 PM EDTSpecial Weather StatementPHICaroline42 min
Oct 7, 11:53 PM EDTSpecial Weather StatementPHICaroline67 min
Oct 7, 11:57 PM EDTSevere Thunderstorm WarningPHICaroline, Talbot63 min

Nearby

Special Weather Statements in Delaware, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.